MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO CATHETER; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO CATHETER; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 4281
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
It was reported that the needle detached easily when drawing medicine, and then medicine leaked out from the needle hub.There was no patient involvement.
 
Additional Manufacturer Narrative
The actual device(s) used at the time of the complaint, was not returned for investigation.Visual inspection did not reveal any defects or anomalies.All samples were unopened and within the original packages the needles were assembled to the needle-pro devices.To determine if the needles became detached from the needle-pro devices or if the needle-pro detached from a syringe, the samples were assembled by firmly seating the needle to the needle-pro and the needle-pro to a test syringe, using a push and a slight twist.Using a medication vial (0.9% sodium chloride for injection) to simulate actual use, of drawing medication from a vial and/or injecting the patient, the needle cannula was inserted within the septum site of the vial.Medication was drawn up and then expelled back into the vial.All results were acceptable with the samples remained assembled and no detachment observed.To test for possible leakage and/or detachment between mating luers, the samples were assembled to a fluid filled stock syringe.The assemblies were tested according to combo leak test (qtm\022-00-00).Results: the returned samples functioned as intended.No leakage was observed between the mating luers and no detachment of the needle from the needle-pro devices was observed.Refer to attached data sheets for details.The issue observed by the customer could not be reproduced with the returned samples.Therefore, the complaint could not be confirmed.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.

Brand Name
JELCO CATHETER
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21995960
Report Number3012307300-2025-05463
Device Sequence Number11834156
Product Code FMI
UDI-Device Identifier20351688046748
UDI-Public(01)20351688046748(17)291023(10)6068016
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4281
Device Catalogue Number4281
Device Lot Number6068016
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown